Alert archive / Mississippi / Heat Advisories in 2018
Heat Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Jul 20, 2018, 3:17 AM CDT for Choctaw County, Mobile County, Washington County, Alabama; 5 counties in Mississippi. It took effect at Jul 20, 2018, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 3:17 AM CDT (08:17 UTC)
- In effect from
- Jul 20, 2018, 12:00 PM CDT
- Expired
- Jul 20, 2018, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS74 KMOB 200817 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 317 AM CDT Fri Jul 20 2018 ALZ051-052-261-263-265-MSZ067-075-076-078-079-201630- /O.NEW.KMOB.HT.Y.0002.180720T1700Z-180721T0000Z/ Choctaw-Washington-Mobile Inland-Mobile Central-Mobile Coastal- Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 317 AM CDT Fri Jul 20 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Mobile has issued a Heat Advisory, which is in effect from noon today to 7 PM CDT this evening. * HEAT INDEX VALUES...Ranging between 108 and 112 degrees through the early evening. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
2 follow-up statements
756 WWUS74 KMOB 201910 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 210 PM CDT Fri Jul 20 2018 ALZ051-052-261-263-265-MSZ067-075-076-078-079-210000- /O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/ Choctaw-Washington-Mobile Inland-Mobile Central-Mobile Coastal- Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 210 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees through the early evening. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
340 WWUS74 KMOB 202028 AAA NPWMOB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 328 PM CDT Fri Jul 20 2018 ALZ261-263-265-MSZ075-076-078-079-210430- /O.NEW.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ /O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/ Mobile Inland-Mobile Central-Mobile Coastal-Perry-Greene-Stone- George- Including the cities of Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 328 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT SUNDAY... The National Weather Service in Mobile has issued a Heat Advisory, which is in effect from 10 AM Saturday to 6 PM CDT Sunday. * HEAT INDEX VALUES...Ranging between 108 and 112 degrees through the early evening. * Impacts...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ ALZ262-264-266-FLZ201>206-210430- /O.NEW.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ Baldwin Inland-Baldwin Central-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal- Including the cities of Stockton, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 328 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT SUNDAY... The National Weather Service in Mobile has issued a Heat Advisory, which is in effect from 10 AM Saturday to 6 PM CDT Sunday. * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ ALZ051-052-MSZ067-210000- /O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/ Choctaw-Washington-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, and Waynesboro 328 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees through the early evening. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 20, 12:01 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 20, 12:01 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1201 AM CDT Fri Jul 20 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...Remainder of cloud cover, left over from decayed convective activity, is at high levels. VFR cigs and vsby expected overnight. Winds light to calm. /10 && .PREV DISCUSSION... /issued 752 PM CDT Thu Jul 19 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Convection continues to develop along a southwestward moving outflow boundary that extends from Clarke/Monroe counties and southeastward to Santa Rosa/Okaloosa counties as of 745 PM. Increased POPs over portions of south central AL and the northwest FL panhandle through mid evening. Storms will be capable of producing locally heavy rainfall. No other changes attm. /21 PREV DISCUSSION... /issued 631 PM CDT Thu Jul 19 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Spotty shra/tsra along the Gulf coast to open the evening forecast. With activity very isolated, will not mention as a prevailing group; better coverage is over portions of the interior. Cig bases at mid to high levels sink southward to the coast this evening. Winds light to calm. Vsby ok. /10 PREV DISCUSSION... /issued 411 PM CDT Thu Jul 19 2018/ NEAR TERM /Now Through Friday/...Scattered to numerous showers and thunderstorms have begun to form inland over the forecast area this afternoon progged to move southward towards the coast through mid to late evening. As mentioned earlier this afternoons convection is forming on the western side of a mid to upper trof located over the southeast states and ne gulf which is progged to drift slowly east through 12z Fri in response to a broad mid to upper ridge of high pressure located over the lower plains shifting slowly eastward. Between the two systems mentioned above weak mid level forcing continues to push southward helping to initiate this afternoon convection. Latest model soundings continue to depict precipitable water values around 2.25 inches gradually lowering to just below 2 inches by sunrise Fri morning. With some dry air aloft also noted slightly better than normal lapse rates, generally above 6.0 c/km, continue to show in the data possibly leading to a few strong thunderstorms this afternoon and this evening. With the high moisture content in the boundary layer combined with the slow movement to the south some minor nuisance flooding can't be ruled out, also. One and 3 hour flash flood guidance numbers support this reasoning too. For late tonight into Fri mean RH values begin to lower across the region as the two upper system to the west and east shift further eastward. As a result expect less coverage of showers and thunderstorms on Fri with the best chance of rain occurring over lower and eastern sections of the forecast area during the late morning and afternoon hours. With less forcing aloft combined with increased subsidence in the lower and upper levels of the boundary layer the threat for strong storms along with nuisance type flooding lowers tomorrow with more sunshine also expected for most locations compared to the last few days. As for temps tonights lows will continue to be just above seasonal norms ranging from the middle 70s for most inland areas and the mid to upper 70s near the immediate coast. For highs Fri with better sunshine combined with increased subsidence in the boundary layer temperatures will climb to the middle 90s for most inland areas and the lower 90s near the immediate coast. With surface dewpt temps still in the mid 70s through late morning and afternoon heat index values will become a concern, especially over the western half of the forecast area, possibly ranging from the 105 to 110 degrees and 103 to 106 degrees to the east. Will continue to monitor this situation closely for possible advisories if needed. 32/ee SHORT TERM /Friday night Through Sunday night/...The large upper high pressure system over the southern Great Plains will slowly retrograde westward over the Desert Southwest over the weekend. The eastern extent of an upper level ridge over the deep south shift south-southwest over the western and central Gulf of Mexico by late this weekend while the center of a large upper low pressure system over the midwest states and western Great Lakes region drops south over Kentucky and Tennessee. The surface ridge across the Gulf of Mexico will remain intact but sag southward slightly through the period, while a surface low reflected under the upper low across the midwest states and western Great Lakes region also drops south across the southeast conus. Isolated to scattered showers and thunderstorms will occur over the weekend, mainly east of the Alabama River. High temperatures in the mid 90s will occur both Saturday and Sunday, and with the very moist airmass still in place, widespread heat indices in the 103-107 degree range can be expected across the northern half of the forecast area with 108 to 112 degrees occurring across the southern half. Heat Advisories will likely by issued over the weekend. /22 LONG TERM /Monday Through Thursday/...Models are still in relatively good agreement dropping the upper low further south to the north central Gulf of Mexico coastline through noon Tuesday, and then retrograding the system westward through Thursday. The surface low reflected under the upper low across the southeast conus will follow the upper system through the period. Showers and thunderstorms coverage will increase on Monday and continue into at least the middle of the week. On the upside, the increased cloud cover and convection should knock afternoon temperatures and heat indices down a few degrees. /22 MARINE...Surface high pressure builds over the central and northern gulf through early next week leading to a light to moderate westerly flow over the marine area through Fri night. A weakening frontal boundary is still progged to push south over the weekend leading to a better pressure gradient over much of the northern gulf Sat into Sun. Winds possibly increasing to 15 to 20 knots late Sat in early Sun will be likely increasing to near 20 knots during the day on Sun. Seas will build to around 4 ft from 0 to 60 nm out late Sat into Sun then around 6 feet by late Sun afternoon. As a result Small craft will likely have to exercise caution late Sat into Sun with possible advisories by late Sun morning through Sun evening. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 19, 10:58 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1058 PM CDT Thu Jul 19 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-210400- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1058 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered strong to marginally severe storms are expected Saturday into Saturday evening. Heat index values of 103 to 108 degrees, and locally near 110 degrees can be expected Friday. Higher heat index readings in the 107 to 112 degree range with locally higher values will be possible Saturday and Sunday. Heat Advisories may become necessary across portions of the region, especially during the weekend. Increasing winds and swell will bring a moderate risk of dangerous rip currents to area beaches Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-210400- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1058 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Locally higher winds, waves, and seas along with frequent lightning will accompany the stronger storms that develop over the marine area through the night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally higher winds, waves, and seas along with frequent lightning will accompany the stronger storms that develop over the marine area Friday through Monday. Moderate to occasionally strong westerly winds may create hazardous conditions for small craft Saturday through Sunday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:22 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Jul 19, 8:42 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jul 20, 3:28 PM CDT | Heat Advisory | MOB | Baldwin, Escambia, Mobile | 51 hr |
Nearby
Heat Advisories in Mississippi, 2018Heat Advisories in Alabama, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.